Alert archive / New Mexico / Flash Flood Warnings in 2005
Flash Flood Warning 114, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 19, 2005, 12:10 AM MDT for Eddy County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2005, 12:10 AM MDT (06:10 UTC)
- Expired
- Aug 19, 2005, 4:15 AM MDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 179 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1238 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1984 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 190612 FFWMAF NMC015-191015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1210 AM MDT FRI AUG 19 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... EDDY COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 415 AM MDT * AT 1206 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED TRAINING THUNDERSTORMS NEAR CARLSBAD CAPABLE OF PRODUCING FLASH FLOODING...MOVING NORTH AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... AVALON... CARLSBAD... LAKEWOOD... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3203 10481 3204 10411 3293 10383 3293 10441 $$
1 follow-up statement
000 WGUS74 KMAF 190741 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 234 AM CDT FRI AUG 19 2005 NMC015-191015- EDDY- 134 AM MDT FRI AUG 19 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM MDT FOR EDDY COUNTY... AT 129 AM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MINOR STREET FLOODING IN CARLSBAD. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAINFALL THAT PROMPTED THE WARNING HAS DECREASED. HOWEVER RADAR ESTIMATES THAT BETWEEN 3 AND 4 INCHES OF RAIN FELL APPROXIMATELY 10 MILES NORTH OF CARLSBAD NEAR U.S. 285. SO RUNOFF WILL REMAIN A CONCERN BETWEEN CARLSBAD AND LAKEWOOD FOR THE NEXT FEW HOURS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3203 10481 3204 10411 3293 10383 3293 10441 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 1:47 PM MDT, 10 hours 23 minutes earlier.
Area forecast discussion, Aug 18, 1:47 PM MDT, 10 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 247 PM CDT THU AUG 18 2005 .SHORT TERM... A PLUME OF PACIFIC MOISTURE WILL REMAIN OVER THE FORECAST AREA AHEAD OF A WEAK COLD FRONT THAT WILL EDGE INTO THE NORTHWESTERN PERIPHERY OF THE CWA TONIGHT AND INTO TOMORROW MORNING. THE SURFACE FRONT LOOKS TO STALL OUT NORTH OF THE AREA INSTEAD OF PUSHING THROUGH...SO I DONT REALLY THINK IT WILL AFFECT MOST OF THE CWA IMMEDIATELY. MOST LIKELY...IT WILL SERVE AS A WIND SHIFT DEVICE FOR OUR COUNTIES IN SE NEW MEXICO AND PARTS OF THE HIGHWAY 54 CORRIDOR AS IT HANGS OUT FOR A WHILE. HIGHER TERRAIN WILL SEE SOME ISOLATED SHOWERS AND THUNDERSTORMS THAT WILL BEGIN THIS EVENING AND CONTINUE INTO THE EARLY MORNING HOURS AS THE FRONT NUDGES IN CLOSER TO THE CWA. DEWPOINTS ALONG AND AHEAD OF THE FRONT WILL REMAIN IN THE LOW TO MID 60S. DEPENDING ON WHERE THE FRONT ACTUALLY SETS UP...AREAS BEHIND IT WILL BEGIN TO SEE SLIGHTLY LOWER DEWPOINTS...HOWEVER...MUGGY CONDITIONS WILL CONTINUE UNTIL GROUND MOISTURE FROM RECENT RAINS HAS COMPLETE DRIED UP. OVERNIGHT LOWS WILL HOVER AROUND 70 FOR MOST LOCALS WITH THE EXCEPTION OF HIGHER ELEVATIONS WHERE TEMPS WILL DIP FARTHER DOWN INTO THE 60S. .LONG TERM... AN UPPER LEVEL RIDGE OF HIGH PRESSURE REMAINS CENTERED ACROSS THE SOUTHEASTERN U.S. THIS AFTERNOON. THIS FEATURE WILL CONTINUE TO EXPAND WESTWARD OVER THE NEXT FEW DAYS...AND WILL BE CENTERED ACROSS CENTRAL TEXAS BY SUNDAY AFTERNOON. EVEN THOUGH THE UPPER RIDGE AXIS WILL BE EXTENDING ACROSS THE AREA INTO THE WEEKEND...WEAK SHORTWAVES ROTATING AROUND THE WESTERN PERIPHERY OF THE RIDGE...IN ADDITION TO A THETA-E RIDGE AND MID LEVEL MOISTURE AXIS EXTENDING ACROSS THE REGION...WILL SERVE AS A FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT THROUGH THE WEEKEND. THE BEST CHANCES SHOULD EXTEND ACROSS THE DAVIS AND GUADALUPE MOUNTAINS AND THE ADJACENT PLAINS AREAS...AND WILL KEEP 20-30 PCT GRIDDED POPS IN THESE AREAS FRIDAY AND SATURDAY...WITH ISOLATED POPS DRAWN IN AS FAR EAST AS THE PERMIAN BASIN AND UPPER TRANS PECOS. A STRONG SHORTWAVE TROUGH WILL TRANSLATE ACROSS NORTHERN MONTANA AND NORTH DAKOTA FRIDAY AFTERNOON AND EVENING. THIS WILL SEND A COLD FRONT SOUTHWARD THROUGH THE CENTRAL PLAINS FRIDAY NIGHT. THE FRONT SHOULD MAKE IT AS FAR SOUTH AS THE OKLAHOMA AND TEXAS PANHANDLES BY LATE SATURDAY. NEWEST MODEL DATA RUNS ARE SUGGESTING THAT THIS FRONTAL BOUNDARY SHOULD REMAIN IN THE VICINITY OF THE SOUTHERN SOUTH PLAINS OF WEST TEXAS AND EASTERN NEW MEXICO FROM LATE THIS WEEKEND THROUGH THE EARLY PORTION OF NEXT WEEK. THE FRONTAL BOUNDARY WILL SERVE AS A FOCUS FOR SCATTERED SHOWER/THUNDERSTORM DEVELOPMENT. THINK THE BEST CHANCES WILL BE JUST NORTH OF OUR FORECAST AREA...BUT HAVE KEPT 20-30 PCT POPS GOING ACROSS THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...AND THE NORTHERN PERMIAN BASIN SUNDAY THROUGH TUESDAY. THE WEATHER LOOKS TO REMAIN DRY OVER THE SOUTHERN AND SOUTHWESTERN PARTS OF THE FORECAST AREA DURING THIS TIME FRAME...AS DRIER MID LEVEL AIR AND THE MID/UPPER RIDGE CENTER MOVE INTO SOUTHWEST TEXAS EARLY NEXT WEEK. THE UPPER RIDGE AXIS SHOULD REMAIN CENTERED IN THE VICINITY OF THE WEST CENTRAL TEXAS WEDNESDAY AND THURSDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST AREAS BOTH DAYS...AS MID LEVEL MOISTURE INCREASE ON THE WESTERN EDGE OF THE RIDGE AXIS. OTHERWISE...ONLY MINOR CHANGES WERE MADE TO TEMPERATURE AND WIND GRIDS. MAX/MIN TEMPS SHOULD BE NEAR NORMAL THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 71 94 68 94 / 10 10 10 0 CARLSBAD NM 68 97 69 94 / 20 20 30 20 DRYDEN TX 71 95 71 94 / 10 10 10 0 FORT STOCKTON TX 70 93 69 94 / 10 20 10 10 GUADALUPE PASS TX 66 92 67 86 / 20 30 30 20 HOBBS NM 68 97 69 93 / 20 20 30 20 MARFA TX 61 88 60 87 / 20 20 20 10 MIDLAND INTL AIRPORT TX 71 94 68 94 / 10 10 10 10 ODESSA TX 71 94 69 95 / 10 10 10 10 WINK TX 73 100 72 100 / 10 20 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 75/21
Hazardous weather outlook, Aug 18, 1:53 PM MDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 253 PM CDT THU AUG 18 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-191200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 253 PM CDT THU AUG 18 2005 /153 PM MDT THU AUG 18 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS WILL CONTINUE THROUGHOUT THE EVENING HOURS. GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND LOCALIZED HEAVY RAINFALL CAN BE EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WWW.WEATHER.GOV/MIDLAND
Nearby
Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.